MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG120144
Medical Device Problem Codes Deflation Problem (1149); Material Rupture (1546); Unraveled Material (1664); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 11/2022).
 
Event or Problem Description
It was reported that during a procedure, the balloon was allegedly unable to deflate.It was further reported that the balloon ruptured and the shaft was removed.The patient had to undergo stenting to make sure the balloon pieces did not travel throughout the body.The current status of the patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta catheter was returned for evaluation.A visual inspection was performed and the sample was bloody.One kink was noted to the catheter.The balloon was detached and not returned.Unraveling noted at the proximal balloon joint and the glue bullet was pulled.During functional testing the inflation lumen was inflated.The glue pullet was maneuvered and water was able to exit out of the port holes.Therefore the investigation is confirmed for the reported detachment issue as balloon was detached and not present in the device.The investigation is also confirmed for the identified kink and unraveled material issue as kink and unraveling noted.The investigation is inconclusive for the reported material rupture and deflation issue as balloon was not returned for evaluation.A definitive root cause for the reported and identified failures could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD PTA DILATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11184259
Report Number2020394-2020-21069
Device Sequence Number3649161
Product Code DQY
UDI-Device Identifier00801741060762
UDI-Public(01)00801741060762
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120144
Device Catalogue NumberATG120144
Device Lot Number93YD0093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight80